Wildfire, Orange County Coastal Areas
- When
- May 7, 1:10 PM PST to May 9, 5:00 PM PST
- Where
- Orange County Coastal Areas forecast zone
- Reported by
- Fire Department/Rescue
The Gypsum Fire was started accidentally by a CalTrans Road Crew. The fire burned 140 acres near the 91 Freeway and Coal Canyon Road.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
The Gypsum Fire was started accidentally by a CalTrans Road Crew. The fire burned 140 acres near the 91 Freeway and Coal Canyon Road. There were no reports of injuries or damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at May 7, 1:00 PM PST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT MON MAY 7 2007 .SYNOPSIS... HIGH PRESSURE ALONG WITH A WEAK OFFSHORE FLOW WILL BRING ANOTHER SUNNY WARM DAY ON TUESDAY. THE HIGH WILL WEAKEN ON WEDNESDAY WITH A RETURN OF THE MARINE LAYER AND NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG THROUGH THE REMAINDER OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. WEAK OFFSHORE FLOW CONTINUES OVER THE AREA WITH ABOUT 7 MBS BETWEEN KTPH AND KSAN THIS MORNING. FLOW IS WEAK ONSHORE BETWEEN THE COAST AND THE SOUTHERN DESERTS WITH ABOUT 1 MB DIFFERENCE BETWEEN KSAN AND KIPL. 12Z MODELS CONTINUE TO SHOW THE RIDGE REMAINING IN PLACE OVER THE AREA THROUGH TUESDAY BEFORE BEGINNING TO FLATTEN AND WEAKEN ON WEDNESDAY. MARINE LAYER REMAINS AT A MINIMUM THROUGH WEDNESDAY BUT BEGINS TO RECOVER DURING THE AFTERNOON ON WEDNESDAY. NAM SURFACE GRAPHICS INDICATE A WEAK EDDY AT TIMES OVER THE COASTAL WATERS TUESDAY AND WEDNESDAY BUT SUGGEST THE EDDY WILL BE TOO WEAK TO HAVE MUCH IMPACT AT LEAST THROUGH WEDNESDAY MORNING. MEDIUM RANGE MODELS INDICATE THE RIDGE WILL CONTINUE TO WEAKEN THROUGH THE END OF THE WEEK AS A SHORTWAVE TROUGH MOVES CLOSER TO THE COAST. THIS TROUGH KEEPS A SOUTHWEST FLOW ALOFT OVER THE AREA LATE IN THE WEEK AND THROUGH THE WEEKEND WITH A WEAK SHORTWAVE TROUGH SWINGING THROUGH THURSDAY. THIS SHORTWAVE SHOULD HELP DEEPEN THE MARINE LAYER ALONG THE COAST AS WELL AS BRING HIGH CLOUDS TO THE AREA. COOLING AS A RESULT MOST AREAS THURSDAY AND INTO THE WEEKEND BUT CONTINUE DRY. && .AVIATION... 061930Z...MOSTLY CLEAR WITH VFR CONDITIONS THROUGH TUE. LOCAL NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. && .SGX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...HORTON AVIATION...MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PDT MON MAY 7 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-080000- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 300 AM PDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. DRY OFFSHORE FLOW...LOW HUMIDITIES AND ABOVE AVERAGE TEMPERATURES WILL ELEVATE THE FIRE WEATHER HAZARD. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH MONDAY. CONTINUED FIRE WEATHER HAZARD TUESDAY WITH LOW HUMIDITIES AND ABOVE AVERAGE TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MOEDE
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36214.